Louisiana, 2008Damaging Winds in Louisiana, June 24, 2008
June 24, 2008 · NWS SHV · 3 events in 3 counties and zones
Showers and strong thunderstorms that moved out of deep east Texas earlier in the afternoon of June 24th moved into portions of west central and east central Louisiana later in the evening. These storms developed along a west to east moving outflow boundary in an unstable and moist air mass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and strong thunderstorms that moved out of deep east Texas earlier in the afternoon of June 24th moved into portions of west central and east central Louisiana later in the evening. These storms developed along a west to east moving outflow boundary in an unstable and moist air mass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 24, 1:55 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 24, 1:55 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT TUE JUN 24 2008
.DISCUSSION...
WEAK UPPER LEVEL TROUGH FROM THE SOUTHERN PLAINS TO THE GULF OF
MEXICO WILL COMBINE WITH DEEPENING MOISTURE FROM THE GULF OVER
THE NEXT COUPLE DAYS. THIS WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE CWA...ESPECIALLY DURING THE UNSTABLE
AFTERNOON AND EVENING HOURS. HIGHEST POPS WILL BE ACROSS THE LAKES
REGION OF DEEP EAST TEXAS AND WESTERN LOUISIANA. AT THIS TIME...
WILL HOLD POPS TO CHANCE CATEGORY...BUT HAVE ALREADY SEEN DECENT
COVERAGE THIS AFTERNOON. WITH BLOCKING RIDGE OVER THE SOUTHERN
ROCKIES...THE TROUGH WILL BE SLOW TO MOVE. HOWEVER...THE GFS DOES
BEGIN TO SHIFT IT EAST BY FRIDAY. AFTER FRIDAY...THE MOISTURE AND
INSTABILITY WILL REMAIN IN PLACE THROUGHOUT THE REMAINDER OF THE
SEVEN DAY FORECAST PERIOD...SO ISOLATED TO WIDELY SCATTERED POPS
LOOK WARRANTED. NO MAJOR CHANGES TO TEMPERATURES...BUT AREAS
RECEIVING RAIN AND ASSOCIATED CLOUDINESS...MAY BE LIMITED TO HIGHS
IN THE MID TO UPPER 80S. OTHERWISE...EXPECT HIGHS MOSTLY IN LOWER
90S. LOW TEMPS WILL BE MAINLY IN THE LOWER 70S IN RESPONSE TO
HIGHER DEWPOINTS.
&&
AVIATION...
SCT CONVECTION CONTINUES TO SLOWLY SPREAD N ACROSS DEEP E TX/WCNTRL
LA ATTM...WITH CONVECTION LIKELY REACHING THE I-20 CORRIDOR OF
E TX/NW LA BETWEEN 21-23Z. THUS...TAF AMENDMENTS MAY BE NEEDED FOR
THE TYR/GGG/SHV TERMINALS...SHOULD CONVECTION HOLD TOGETHER THROUGH
EARLY EVENING. ISOLATED CONVECTION WILL BE POSSIBLE FARTHER E ACROSS
NCNTRL LA AS WELL...BUT AM EXPECTING ALL CONVECTION TO DIMINISH
SHORTLY AFTER SUNSET. OTHERWISE...VFR CONDITIONS ARE EXPECTED
THROUGHOUT MUCH OF THE TAF PERIOD...ALTHOUGH PATCHY FG MAY DEVELOP
LATE IN AREAS WHERE RAIN FALLS THIS AFTERNOON...WITH 4-6SM VSBYS
POSSIBLE ACROSS NCNTRL LA/SCNTRL AR. SCT CU FIELD WILL DEVELOP WITH
HEATING ONCE AGAIN BETWEEN 15-17Z WEDNESDAY...WITH THE SEABREEZE
BECOMING ACTIVE ONCE AGAIN...AS SCT CONVECTION DEVELOPS ALONG THE
COAST AND SPREADS INLAND ACROSS E TX/NCNTRL LA AFTER 18Z. CONVECTION
SHOULD DIMINISH SHORTLY AFTER SUNSET ONCE AGAIN. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 91 72 90 / 20 30 20 20
MLU 70 92 70 89 / 20 30 20 20
DEQ 68 91 69 89 / 10 10 10 20
TXK 71 92 71 90 / 10 20 10 20
ELD 69 93 70 90 / 10 20 10 20
TYR 73 92 72 92 / 20 30 20 20
GGG 72 92 72 92 / 20 30 20 20
LFK 72 92 72 92 / 40 40 30 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/15
Hazardous weather outlook, Jun 24, 11:00 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 24 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 24 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST
AND SOUTH CENTRAL ARKANSAS...NORTHEAST AND DEEP EAST TEXAS AND FOR
NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS DEVELOPING ALONG THE NORTHERN GULF COAST OF
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA WILL CONTINUE TO SPREAD NORTH
INTO EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON. ISOLATED STORMS
MAY PRODUCE HAIL...HIGH WINDS...AND HEAVY RAINFALL BUT MOST LOCATIONS
WILL HAVE TYPICAL SUMMER THUNDERSTORMS. THUNDERSTORMS PRODUCE
LIGHTNING WHICH IS A DANGEROUS AND DEADLY...SO IF YOU HEAR THUNDER...
REMEMBER THAT YOU CAN BE STRUCK.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED THUNDERSTORMS WILL BE ONGOING THROUGH THE REST OF THE WEEK
AND THROUGH THE WEEKEND AS THE REGION WILL BE IN A FAVORABLE PATTERN
FOR DEVELOPMENT. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 24, 3:23 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
423 PM CDT TUE JUN 24 2008
LAZ001-010-TXZ151-153-242215-
CADDO-DE SOTO-PANOLA-SHELBY-
423 PM CDT TUE JUN 24 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 515 PM CDT FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO AND DE SOTO...
IN NORTHEAST TEXAS...
PANOLA...
IN EASTERN TEXAS...
SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
LOGANSPORT...DEBERRY...AND JOAQUIN.
AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
CARTHAGE TO 8 MILES NORTHWEST OF JOAQUIN TO JOAQUIN TO 8 MILES
NORTHEAST OF SHELBYVILLE...MOVING NORTH AT 17 MPH.
HAIL SMALLER THAN PENNIES...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3236 9416 3238 9405 3227 9399 3193 9382
3168 9397 3188 9406 3201 9412 3214 9422
TIME...MOT...LOC 2123Z 189DEG 15KT 3215 9415 3210 9410
3197 9404 3186 9399
BUTTSSpecial weather statement, Jun 24, 3:29 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
429 PM CDT TUE JUN 24 2008
LAZ010-011-017-018-242215-
DE SOTO-NATCHITOCHES-RED RIVER-SABINE-
429 PM CDT TUE JUN 24 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 515 PM CDT FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
DE SOTO...EASTERN RED RIVER...NATCHITOCHES...AND SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI...COUSHATTA...MANSFIELD...AND NATCHITOCHES.
AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
ZWOLLE TO 16 MILES NORTH OF MANY TO 8 MILES SOUTH OF
NATCHITOCHES...MOVING NORTH AT 23 MPH.
HAIL SMALLER THAN PENNIES...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3224 9377 3215 9345 3198 9308 3152 9300
3170 9336 3178 9368
TIME...MOT...LOC 2129Z 171DEG 20KT 3184 9360 3178 9338
3165 9311
BUTTSThunderstorm Wind, Union
- When
- June 24, 3:30 PM CST
- Where
- Union County, Bernice
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 32.820, -92.650
The roofover on one of the classrooms at Bernice Elementary School was ripped from the portable building by strong thunderstorm winds. A house and car on Harper Street was damaged when a tree blew down. Elsewhere a few trees and power lines were downed near U.S. Highway 167 and Highway 2. The light standards were also blown down at the Bernice High School's football stadium.
Thunderstorm Wind, Grant
- When
- June 24, 5:00 PM CST
- Where
- Grant County, 0.59 mi E of Pollock
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.520, -92.410
Trees were downed near Pollock, Louisiana.
Thunderstorm Wind, Ouachita
- When
- June 24, 5:47 PM CST
- Where
- Ouachita County, 1.81 mi SW of Lapine
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.360, -92.270
Several small trees were downed along La. Highway 557 near the Luna community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Rhode Island, June 24, 20081 death · $30,000 · 1.75 in hail · 14 events
- Flash Flood and Flooding in Massachusetts, June 24, 20081 injured · $90,000 · 1 in hail · 40 events
- Damaging Winds in North Dakota, June 24, 2008$260,000 · 65 kt wind · 4 events
- Flash Flooding and Flooding in Missouri, June 24 to 27, 2008$25,000 · 1.25 in hail · 45 events
- Hail and Damaging Winds in Mississippi, June 24, 2008$49,000 · 1 in hail · 14 events
- Hail and Damaging Winds in North Dakota, June 24, 2008$22,000 · 1.75 in hail · 26 events
- Lightning Strike in Maine, June 24, 2008$60,000 · 1 event
- Hail and Damaging Wind in Louisiana, June 24, 2008$50,000 · 50 kt wind · 3 events
- Flash Flood in Missouri, June 24, 2008$50,000 · 1 event
- Flash Flooding and Hail in Missouri, June 24 to 25, 20082 injured · 1 in hail · 8 events
- Hail and Damaging Wind in Texas, June 24, 2008$25,000 · 1 in hail · 2 events
- Lightning Strike in Colorado, June 24, 20082 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113967, 113869, 113870.